MAUDE Adverse Event Report: ALPHATEC SPINE INC ADJUSTABLE BRIDGE DRIVER (STAINLESS STEEL); HXX

ALPHATEC SPINE INC ADJUSTABLE BRIDGE DRIVER (STAINLESS STEEL); HXX
Model Number 62979
Health Effect - Clinical Code No Information (3190)
Date of Event 09/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records revealed the instrument was properly manufactured and released in accordance with design specifications.No irregularities have been identified.Visual inspection revealed that approximately 0.150" of the distal tip had fractured and separated from the device.Root cause appears to be improper use of the instrument.The bridge driver (62979) is design to be used in conjunction with the 40 in-lbs torque handle which delivers the proper amount of torque to the set screws within the zodiac adjustable bridge.Once 40 in-lbs of torque is achieved an audible click will be heard indicating the screws are properly seated and no additional torque can delivered.Tr-433a; adjustable bridge driver verification testing found that an average of 90 in-lbs of torque was required to reproduce this type of failure.The test established when the instrument is used as intended the tip of the bridge driver will not deform and/or fracture.
 
Event or Problem Description
The distal tip missing/broken from the zodiac driver.No patient involved.It was discovered as rep was setting up for the case.

Brand Name
ADJUSTABLE BRIDGE DRIVER (STAINLESS STEEL)
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6020681
Report Number2027467-2016-00084
Device Sequence Number1078664
Product Code HXX
UDI-Device Identifier00844856026810
UDI-Public00844856026810
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number62979
Device Catalogue Number62979
Device Lot Number5857002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2016
Initial Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;